MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii, reagent lot 4910, on a vitros xt 7600 integrated system.The result was considered discordant when a repeat test was performed using the same sample.Patient 1, sample 1 vitros b-hcg ii result of 1289.8 miu/ml vs.The expected sample 1 result of <2.4 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected b-hcg ii result was reported from the laboratory and questioned by the physician.However, no treatment was initiated, altered, or stopped based on the reported result.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii, reagent lot 4910, on a vitros xt 7600 integrated system.The result was considered discordant when a repeat test was performed using the same sample.The assignable cause of the non-reproducible, higher than expected patient sample result could not be determined.No issues were reported with the qc fluids processed at the customer site, and no concerns were raised regarding the accuracy or precision of the vitros assay as historical qc results were determined to be within expectations.However, as there was not an adequate number of results available for vitros b-hch ii lot 4910 to make a thorough evaluation, a reagent related issue cannot be entirely ruled out as a contributor of the event.The customer gave no indication of any instrument malfunction however, as no diagnostic within run precision testing was performed to verify performance, an instrument issue cannot be completely ruled out as a potential contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor, as it was not possible to determine whether the customer was following the sample collection device manufactures recommendation for sample centrifugation, consequently, improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, pre-analytical sample mix-up was ruled out as a contributor of the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros bhcg reagent lot 4910.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25184949
Report Number3007111389-2026-00099
Device Sequence Number13437462
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)270118(11)260205(10)4910
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802220
Device Lot Number4910
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown